Large time-varying parameter VARs
Gary Koop and
Dimitris Korobilis
Journal of Econometrics, 2013, vol. 177, issue 2, 185-198
Abstract:
In this paper, we develop methods for estimation and forecasting in large time-varying parameter vector autoregressive models (TVP-VARs). To overcome computational constraints, we draw on ideas from the dynamic model averaging literature which achieve reductions in the computational burden through the use forgetting factors. We then extend the TVP-VAR so that its dimension can change over time. For instance, we can have a large TVP-VAR as the forecasting model at some points in time, but a smaller TVP-VAR at others. A final extension lies in the development of a new method for estimating, in a time-varying manner, the parameter(s) of the shrinkage priors commonly-used with large VARs. These extensions are operationalized through the use of forgetting factor methods and are, thus, computationally simple. An empirical application involving forecasting inflation, real output and interest rates demonstrates the feasibility and usefulness of our approach.
Keywords: Bayesian VAR; Forecasting; Time-varying coefficients; State-space model (search for similar items in EconPapers)
JEL-codes: C11 C52 E27 E37 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (316)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407613000845
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Large Time-Varying Parameter VARs (2012) 
Working Paper: Large time-varying parameter VARs (2012) 
Working Paper: Large time-varying parameter VARs (2012) 
Working Paper: Large Time-Varying Parameter VARs (2012) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:177:y:2013:i:2:p:185-198
DOI: 10.1016/j.jeconom.2013.04.007
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().